MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.88P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that ophthalmic forceps got stuck during surgery.The details of procedure and patient harm were not reported.Additional information has been requested and none received till date.Additional information received reporting that during vitrectomy surgery forceps got stuck.Procedure was completed with alternative product and there was no patient harm.
 
Additional Manufacturer Narrative
A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no further complaints associated with the given lot.The concerned sample was expected but not received by the investigation site for evaluation.Therefore, no further assessment is possible and the investigation is concluded without identifying the root cause.A sample was not received at the manufacturing site which is why the root cause for the customer complaint issue cannot be determined.The exact root cause for the customers reported event is unknown.Therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE SHARKSKIN ILM FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18729400
Report Number3003398873-2024-00019
Device Sequence Number7055708
Product Code HNR
UDI-Device Identifier07612717071544
UDI-Public07612717071544
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number705.88P
Device Lot Number15VHH8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale